Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 11, NWS New Orleans, LA

June 6, 2005Wilkinson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Jun 6, 2005, 2:30 PM CDT for Wilkinson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 2:30 PM CDT (19:30 UTC)
Expired
Jun 6, 2005, 5:30 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 061936
FFWLIX
MSC157-062230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 530 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A NEARLY STATIONARY...LARGE THUNDERSTORM WITH TORRENTIAL RAIN 
  BETWEEN WOODVILLE AND CENTREVILLE. RADAR RAINFALL ESTIMATES 
  INDICATED TWO TO SEVEN INCHES OF RAIN HAS FALLEN SINCE NOON 
  BETWEEN WOODVILLE AND CENTREVILLE...MAINLY NORTH OF HIGHWAY 24.   

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE
IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3124 9107 3126 9143 3109 9146 3100 9120
      3103 9106

$$

22
1 follow-up statement
000 
WGUS74 KLIX 062128
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
421 PM CDT MON JUN 6 2005

MSC157-062230-
WILKINSON MS-
421 PM CDT MON JUN 6 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM CDT FOR WILKINSON
COUNTY...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM NEAR WOODVILLE TO FORT 
ADAMS...MOVING SOUTHEAST AT 10 TO 15 MPH.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.

LAT...LON 3124 9107 3126 9148 3119 9158 3111 9159
      3106 9155 3101 9157 3100 9120 3103 9106

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:00 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 6, 2:00 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON JUN 6 2005

.DISCUSSION...
NO CHANGE IN THE WET PATTERN IS EXPECTED IN THE NEAR TERM AS
INSTABILITY...ABUNDANT MOISTURE...WEAK MID LEVEL DISTURBANCES
AND A MINOR MID/UPPER LEVEL TROUGH OVER THE GULF COAST REGION
COMBINE TO PRODUCE ABOVE NORMAL CHANCES FOR SHOWERS AND
THUNDERSTORMS THE NEXT TWO TO THREE DAYS. SEA AND LAKE BREEZES ALONG
WITH BOUNDARIES ASSOCIATED WITH CONVECTION WILL SERVE AS THE
INITIATING AND FOCUS MECHANISMS FOR THE DAILY CONVECTION.
PRECIPITABLE WATER VALUES WILL REMAIN HIGH...SO ADDITIONAL LOCALIZED
HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH SOME OF THE
THUNDERSTORMS. PRECIPITATION CHANCES WILL BEGIN TO DIMINISH TOWARD
MORE NORMAL VALUES FRIDAY AND ESPECIALLY OVER THE WEEKEND AND INTO
EARLY NEXT WEEK AS AN UPPER RIDGE ATTEMPTS TO BUILD BACK WEST OVER
THE SOUTHEAST CONUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  87  70  88 /  40  60  30  50
BTR  71  87  71  88 /  40  60  30  50
MSY  75  88  75  89 /  40  60  30  50
GPT  75  87  75  87 /  40  60  30  50
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

11
Hazardous weather outlook, Jun 6, 11:00 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUN 6 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA THIS AFTERNOON AND TONIGHT. IN ADDITION TO FREQUENT LIGHTNING...
A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS
OF RAIN...GUSTY WINDS AND SMALL HAIL. ORGANIZED SEVERE THUNDERSTORM
DEVELOPMENT...HOWEVER...IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
EACH DAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH
SUNDAY ALTHOUGH A FEW STORMS MAY BRIEFLY PULSE TO SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jun 6, 11:30 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT MON JUN 6 2005

LAZ040-MSZ080-061730-
HANCOCK-ST TAMMANY-
1130 AM CDT MON JUN 6 2005

...STRONG THUNDERSTORMS ERUPTING ACROSS THE LOWER PEARL RIVER
VALLEY...

AT 1126 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRENGTHENING THUNDERSTORMS FROM THE NORTH SHORE OF LAKE
PONTCHARTRAIN NEAR EDEN ISLE TO THE RIGOLETS AND JUST SOUTH OF
PEARLINGTON. ADDITIONAL THUNDERSTORMS IN WESTERN HANCOCK COUNTY WERE
GETTING READY TO MERGE AND BECOME STRONG NEAR STENNIS SPACE CENTER.
MOVEMENT WAS NORTH AND NORTHEAST AT 5 TO 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EDEN ISLE...SLIDELL...PEARLINGTON...WAVELAND...AND KILN THROUGH 1230
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22
Special weather statement, Jun 6, 12:11 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT MON JUN 6 2005

LAZ060>064-061815-
ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
1211 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORMS MOVING ACROSS THE NEW ORLEANS METROPOLITAN
AREA...

AT 1206 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS PORTIONS OF
METROPOLITAN NEW ORLEANS...FROM DES ALLEMANDS TO EAST OF BOUTTE IN
ST CHARLES PARISH...AND NEAR HARVEY...GRETNA...AND THE MISSISSIPPI
RIVER. MOVEMENT WAS NORTHEAST AT 5 TO 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EAST BANK AND WEST BANK JEFFERSON PARISH...ALGIERS...CHALMETTE...
AND EAST BANK NEW ORLEANS NEAR THE RIVER FROM THE FRENCH QUARTER
TO THE INDUSTRIAL CANAL THROUGH 115 PM.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22
Local storm report, Jun 6, 2:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     FUNNEL CLOUD     10 SW VANCLEAVE         30.44N 88.79W
06/06/2005                   JACKSON            MS   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED BY SHERIFF NORTH IF I-10 AND WEST
            OF HIGHWAY 57

1240 PM     HEAVY RAIN       METAIRIE                30.00N 90.18W
06/06/2005  0.00 INCH        JEFFERSON          LA   TRAINED SPOTTER

            STREET FLOODING NEAR CAUSEWAY AND METAIRIE ROAD

1255 PM     HEAVY RAIN       METAIRIE                30.00N 90.18W
06/06/2005  0.00 INCH        JEFFERSON          LA   EMERGENCY MNGR

            STREET FLOODING AROUND ELMWOOD...NORTH OF
            WOODLAWN...SEVERAL AREAS ON WESTBANK

0114 PM     FLASH FLOOD      METAIRIE                30.00N 90.18W
06/06/2005                   JEFFERSON          LA   TRAINED SPOTTER

            IMPASSIBLE ROADS AROUND VETERANS AND CAUSEWAY

0127 PM     FLASH FLOOD      BARATARIA               29.72N 90.12W
06/06/2005                   JEFFERSON          LA   EMERGENCY MNGR

            STREET FLOODING AROUND BARATARIA AND LAFITTE

&&

25

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.